U.S. doctors online nowAsk doctors free
MA
A 61-year-old female asked:

Cipro (ciprofloxacin) 6 m0s ago just finished 10 days on levaquin, now achilles tendon problem will any other area be affected?

2 doctor answers4 doctors weighed in
Dr. David Kay
Orthopedic Foot and Ankle Surgery 42 years experience
Shoulder and knee: The quinolone antibiotics are associated with tendonopathies, degeneration, that may lead to frank rupture of the rotator cuff(shoulder), or infra patellar tendon(knee) as well as the achilles tendon. Please see your orthopedist s for consultation.
Dr. Jeffrey Bowman
39 years experience
Possible: These type of antibiotics can cause tendon damage so yes it could happen elsewhere but effects a weight bearing tendon more. Get it checked.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 29, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.